Medications That May Cause Erectile Dysfunction
What prescription drugs may cause erectile dysfunction?
Erectile dysfunction (ED) is a common side effect of a number of prescription drugs. While these medications may treat a disease or condition, in doing so they can affect a man's hormones, nerves or blood circulation. The result may be ED or an increase in the risk of ED.
If you have ED and think that it may be a result of the medication you are using, DO NOT stop taking the medication. If the problem persists, contact your doctor and he or she may be able to prescribe a different medication. Common medications that may list ED as a potential side effect include:
- Parkinson's disease drugs
- Muscle relaxants
- Non-steroidal anti-inflammatory drugs
- Histamine H2-receptor antagonists
- Chemotherapy medications
- Prostate cancer drugs
- Anti-seizure medications
What other substances or drugs may cause erectile dysfunction?
Other substances or drugs that can cause or lead to ED include these recreational and frequently abused drugs:
Aside from the well-known complications that the use and abuse of these drugs can cause, ED is not often mentioned. However, use of these drugs is a risk factor for ED. These drugs not only affect and often times slow down the central nervous system, but can also cause serious damage to the blood vessels, leading to permanent ED.